Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Husband can't eat, some stomach pain, pale colored stools

My husband has been sick now for a week. Can't keep anything down. Mild pain in his stomach. Stools are a pale color - almost white. He had a sonogram yesterday that was neg for gallstones. Supposed to have an upper GI.  He has had mild gastro problems for a year.  Often has a low grade fever. His blood tests are normal.  He has taken Prilosec for a few years, Lipitor for one year.  Ever hear that such meds can cause the problems?  The concern is the pale stools and possible liver problems. What should the doc's next test for him be?  Thanks in advance
9 Responses
Avatar universal
I'm not a doctor but a CT-Scan of the abdomen and Pelvis could rule out several things.  The blood work would show abnormal conditions such a enzyme levels, white cell count etc.  Get a good Gastroenterologist.
Avatar universal
Thanks. He has an appointment with a gastroenterologist next week. Supposed to do and endoscopy.  Just wondered what else my husband could discuss with him. I'll mention your comments.
Avatar universal
You mention that your husband has had digestive problems in the past. Exactly what do you mean by this? Has he been diagnosed with other things in the past?
Avatar universal
It seems that my husband has chronic digestive problems in that he often has an upset stomach after eating. (weekley or more) He takes prilosec and eats Tums like candy (no egaggeration).  He has constant gas.  Over the past few months he has bouts of malaise, indigestion and low grade fevers usually later in the day/eve. (hovering around 100, give or take)  Blood tests are usually neg, but he did have a urine test that had an elevated... (oh darn, can't remember... blood maybe?) He hasn't had a repeat test yet.  Thanks for any comments...
Avatar universal
Possibly pancreatitis.

Good luck with the Doc appt, let us know how it goes!!
28293 tn?1213140550
Definately have his liver enzymes checked (blood test)---but the problem with that is that Prilosec and Lipitor both raise liver enzymes.
If I were him (just a suggestion) I'd get tested for viral hepatitis too. (especially Hepatitis B and Hepatitis C).
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem